Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 6, 2017, 5:26 AM EDT for Alamance County, Guilford County, Randolph County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2017, 5:26 AM EDT (09:26 UTC)
- Expired
- Apr 6, 2017, 6:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Alamance County, NC, Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:45 AM EDT | HAIL 1 | 3 E Climax, NC | HAIL UP TO THE SIZE OF QUARTERS. |
| Apr 6, 5:56 AM EDT | HAIL 1 | 4 Se Mcleansville, NC | DIME TO QUARTER-SIZED HAIL REPORTED AT THE BOJANGLES AND MCDONALDS AT EXIT 135 ON I-85/40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WUUS52 KRAH 060926
SVRRAH
NCC001-081-151-061015-
/O.NEW.KRAH.SV.W.0023.170406T0926Z-170406T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
526 AM EDT THU APR 6 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northwestern Alamance County in central North Carolina...
Randolph County in central North Carolina...
Eastern Guilford County in central North Carolina...
* Until 615 AM EDT
* At 526 AM EDT, a severe thunderstorm was located near Asheboro,
moving northeast at 85 mph.
HAZARD...Penny to Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Greensboro, Burlington, Asheboro, Graham, Randleman, North Carolina
Zoo, Seagrove, McLeansville, Elon College and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing penny to quarter size hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
LAT...LON 3624 7926 3622 7926 3584 7951 3584 7954
3580 7954 3551 7974 3567 8006 3570 8006
3625 7970
TIME...MOT...LOC 0926Z 211DEG 75KT 3569 7987
HAIL...1.00IN
WIND...<50MPH
$$
VINCENT5 follow-up statements
581
WWUS52 KRAH 060940
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
540 AM EDT THU APR 6 2017
NCC001-081-151-061015-
/O.CON.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Alamance NC-Randolph NC-Guilford NC-
540 AM EDT THU APR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHWESTERN ALAMANCE...NORTHERN RANDOLPH AND EASTERN GUILFORD
COUNTIES...
At 540 AM EDT, a severe thunderstorm was located 7 miles northeast of
Randleman, moving northeast at 80 mph.
HAZARD...Penny to Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Greensboro, Burlington, Asheboro, Graham, Randleman, North Carolina
Zoo, McLeansville, Elon College, Gibsonville and Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing penny to quarter size hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 3624 7926 3622 7926 3584 7951 3584 7954
3580 7954 3561 7968 3575 8003 3625 7970
TIME...MOT...LOC 0940Z 211DEG 69KT 3590 7971
HAIL...1.00IN
WIND...<50MPH
$$
VINCENT044
WWUS52 KRAH 060949
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
549 AM EDT THU APR 6 2017
NCC151-060958-
/O.CAN.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Randolph NC-
549 AM EDT THU APR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS
CANCELLED...
The storm that prompted the warning has moved northeast of Randolph
county, therefore the warning has been cancelled.
LAT...LON 3624 7926 3622 7926 3606 7939 3590 7953
3592 7988 3625 7967
TIME...MOT...LOC 0948Z 205DEG 56KT 3598 7967
$$
NCC001-081-061015-
/O.CON.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Alamance NC-Guilford NC-
549 AM EDT THU APR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHERN ALAMANCE AND EASTERN GUILFORD COUNTIES...
At 548 AM EDT, a severe thunderstorm was located 8 miles south of
McLeansville, or 11 miles southeast of Greensboro, moving northeast
at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Greensboro, Burlington, Graham, McLeansville, Elon College,
Gibsonville, Pleasant Garden, Haw River, Alamance and Lake Guilford
Mackintosh Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing quarter size hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3624 7926 3622 7926 3606 7939 3590 7953
3592 7988 3625 7967
TIME...MOT...LOC 0948Z 205DEG 56KT 3598 7967
HAIL...1.00IN
WIND...<50MPH
$$
VINCENT327
WWUS52 KRAH 061000
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
600 AM EDT THU APR 6 2017
NCC001-081-061015-
/O.CON.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Alamance NC-Guilford NC-
600 AM EDT THU APR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...
At 559 AM EDT, a severe thunderstorm was located near Elon College,
or near Burlington, moving northeast at 75 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Burlington, Graham, McLeansville, Elon College, Gibsonville, Haw
River, Alamance, Lake Guilford Mackintosh Marina, Lake Burlington and
Lake Cammack Park & Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing quarter size hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 3624 7926 3622 7926 3606 7939 3598 7947
3605 7973 3625 7961
TIME...MOT...LOC 0959Z 211DEG 66KT 3615 7952
HAIL...1.00IN
WIND...<50MPH
$$
VINCENT702
WWUS52 KRAH 061007
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
607 AM EDT THU APR 6 2017
NCC081-061016-
/O.CAN.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Guilford NC-
607 AM EDT THU APR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved
northeast into northern Alamance county. Therefore, the warning for
Guilford county has been cancelled.
LAT...LON 3624 7935 3619 7938 3614 7940 3615 7948
3616 7954 3625 7953
TIME...MOT...LOC 1006Z 209DEG 56KT 3629 7944
$$
NCC001-061015-
/O.CON.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Alamance NC-
607 AM EDT THU APR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHWESTERN ALAMANCE COUNTY...
At 606 AM EDT, a severe thunderstorm was located near Camp Springs,
moving northeast at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lake Cammack Park & Marina, Altamahaw-Ossipee, Lake Burlington, Union
Ridge and Altamahaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 7935 3619 7938 3614 7940 3615 7948
3616 7954 3625 7953
TIME...MOT...LOC 1006Z 209DEG 56KT 3629 7944
HAIL...1.00IN
WIND...<50MPH
$$
VINCENT718
WWUS52 KRAH 061012
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
612 AM EDT THU APR 6 2017
NCC001-061020-
/O.EXP.KRAH.SV.W.0023.000000T0000Z-170406T1015Z/
Alamance NC-
612 AM EDT THU APR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALAMANCE COUNTY
WILL EXPIRE AT 615 AM EDT...
The storm which prompted the warning has moved northeast into
Caswell county. As a result, the warning for Alamance county will be
allowed to expire at 615 am EDT.
LAT...LON 3624 7935 3619 7938 3614 7940 3615 7948
3616 7954 3625 7953
TIME...MOT...LOC 1010Z 211DEG 75KT 3636 7939
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:05 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 6, 3:05 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 305 AM EDT Thu Apr 6 2017 .SYNOPSIS... A powerful storm system will cross the region this morning. Intensifying low pressure over the Northeast U.S. will produce windy conditions over our region today through Friday. High pressure will build over the area from the west over the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 305 AM Thursday... ...High threat remains for a few severe thunderstorms early this morning across central NC... Latest near term model guidance and meso analysis still point to severe storm parameters in place across essentially the southeast half of central NC early this morning. 00Z analysis depicts a 50- 60kt jet across the Deep South. This feature will lift across our region later this morning, primarily in the 09Z-13Z. This feature will supply central NC with a warm moist air mass in the lower levels of the atmosphere, especially along and east of highway 1. At the same time this is occurring, a strong s/w rounding the base of the upper trough will swing newd, resulting in a negative tilt to this feature. This, in turn, will steepen already steep lapse rates aloft (8 deg C/km per GSO 06Z sounding). Finally, central NC will be in the nose of 100+ kt jet lifting ne from the northern Gulf. These parameters should support the development of scattered thunderstorms, a few of which, will exhibit supercell characteristics. Expect the storms to initially fire by 09Z in vicinity of the southern Piedmont/Sandhills then expand northeastward into the coastal plain. Main severe weather threats will be large hail (ping pong to golf ball size probable) and damaging straight line winds. An isolated tornado cannot be ruled out considering the strong kinematics (0-1km storm relative helicity 300-400 m2/s2 expected by 09Z). The main limiting factor to the development of strong/severe storms will be the lack of near surface instability. This relatively stable air at the surface may mitigate the threat for severe storms. By 12Z, meso models suggest greatest threat for storms along and east of I-95 with the bulk of the parameters supportive of strong/severe storms exiting our region by late morning. Behind the convection, sfc winds will be west southwest and increase to around 20 mph with gusts 30-40 mph. Plan to maintain the current wind advisory. With the ground pretty saturated from recent rains, these winds will likely topple several trees. With the passage of the 850-700mb trough this afternoon, expect a broken band of showers to develop, primarily across the northern Piedmont/northern coastal plain. Due to the steep lapse rates aloft, these showers may also be accompanied by very strong wind gusts and small hail. High temperatures today will likely occur prior to noon, with temperatures steady or slowly falling this afternoon. Tonight, windy conditions will persist with wind gusts 20 to 30 mph highly probable. Skies will continue to gradually clear though periods of variable cloudy skies possible across the far north. Min temps near 40 nw to the mid 40s southeast. && .SHORT TERM /FRIDAY and FRIDAY NIGHT/... As of 137 AM Thursday... The upper level trough axis will move across central NC on Friday morning with a deep west to northwesterly flow persisting across the area into Friday night. Large scale subsidence and low level cold advection should preclude any widespread precipitation during the period. However, steep lapse rates and saturation around the 800 to 750 mb layer during Friday afternoon should result in the development of some flat cumulus at around 5kft. BUFR soundings note a shallow layer of CAPE Friday afternoon so cant rule out a sprinkle across the north near the VA/NC border. Strong gusty winds are still expected during most of the day, generally ranging around 25-30 kts with gusts as high as 40 kts with the strongest winds and gusts focused across the east and northeast. Winds should notably relax on Friday night. Highs Friday will range in the mid 50s north to the lower 60s across the south. Lows Friday night will range in the mid to upper 30s. -Blaes && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 1045 PM Wednesday... A ridge is expected to amplify across the Deep South and Eastern US through over the weekend into early next week. The thermal trough will shift east as well on Saturday, with high pressure to settle overhead late Saturday, resulting in the best chance of frost (and even a few freezing temps) Saturday night. A warming trend will then continue through the week as return flow develops between the departing high and cold front approaching the Tenn Valley Tuesday and Wednesday, which also brings the next chance of showers around the middle of the week. -Smith/Ellis && .AVIATION /06Z THURSDAY THROUGH MONDAY/... As of 125 AM Thursday... Aviation conditions will deteriorate through 12Z with MVFR/IFR ceilings, blustery sfc winds, and numerous showers and thunderstorms overspreading central NC. A few of the storms will be capable of producing wind gusts to 60kts along with large hail. These adverse conditions will be most widespread between 08Z-13Z. Expect ceilings to lift west-to-east after 13Z while sfc winds will strengthening out of the west-southwest with gusts 30-40kts highly probable. This will cause stiff cross winds along se-nw orientated runways. While VFR conditions anticipated by 15Z across the region, a band of showers may develop over the northern Piedmont around 18Z and travel east-southeast across the region. Sfc winds will slowly subside this evening though gusts 25-30kts appear likely. The windy conditions will persist into Friday with blustery nw winds gusting around 30 kts. Otherwise VFR parameters expected. VFR conditions and lighter sfc winds expected Friday night through Monday. && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM this morning to midnight EDT tonight for NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...BLAES LONG TERM...BLAES/SMITH/ELLIS AVIATION...SMITH
Hazardous weather outlook, Apr 6, 3:40 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 340 AM EDT Thu Apr 6 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 340 AM EDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A few strong to severe storms will cross central North Carolina early this morning, mainly through 11 AM. These storms will be capable of producing damaging straight line winds, large hail, and possibly an isolated tornado. Behind the thunderstorms, strong west southwest winds will develop with frequent gusts 35 to 40 mph highly probable. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lows Saturday night in the mid 30s, coupled with light winds, could result in the formation of frost, especially across the Piedmont. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning.
In the hours before
Local storm report, Apr 6, 3:36 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EDT THU APR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 5 NW HIGH POINT 36.02N 80.07W
04/06/2017 FORSYTH NC EMERGENCY MNGR
TREE DOWN ON ROAD AND POWER LINES NEAR
HILLSIDE DRIVE AND MOWERY DRIVE.
&&Special weather statement, Apr 6, 4:07 AM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
407 AM EDT THU APR 6 2017
NCZ083-060830-
Anson NC-
407 AM EDT THU APR 6 2017
...A strong thunderstorm will affect portions of Anson County Until
430 AM EDT...
At 407 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sturdivants, or 14 miles southwest of Wadesboro, moving northeast at
50 mph.
Wind gusts as high as 50 mph will be possible with this storm.
Locations impacted include...
Wadesboro, Polkton, Lilesville, Morven, Peachland, McFarlan, Blewett
Falls Lake and White Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3505 8029 3510 8004 3508 8000 3512 7995
3512 7992 3507 7991 3504 7988 3501 7990
3498 7987 3495 7987 3491 7985 3488 7987
3486 7990 3481 7992 3482 8032
TIME...MOT...LOC 0807Z 240DEG 45KT 3484 8028
VINCENTSpecial weather statement, Apr 6, 4:31 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 AM EDT THU APR 6 2017
NCZ073-074-060900-
Stanly NC-Montgomery NC-
431 AM EDT THU APR 6 2017
...A strong thunderstorm will affect portions of Stanly and
northwestern Montgomery Counties Until 500 AM EDT...
At 431 AM EDT, Doppler radar was tracking A strong thunderstorm 11
miles east of Midland, or 12 miles southwest of Albemarle, moving
northeast at 75 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Norwood, Badin, Oakboro, Stanfield,
Richfield, New London and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3551 8024 3551 7981 3519 8011 3519 8013
3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3520 8030 3517 8035
3518 8037 3516 8041 3517 8047
TIME...MOT...LOC 0831Z 217DEG 63KT 3521 8031
VINCENTSpecial weather statement, Apr 6, 4:42 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
442 AM EDT THU APR 6 2017
NCZ021-022-038-060915-
Guilford NC-Forsyth NC-Davidson NC-
442 AM EDT THU APR 6 2017
...Strong thunderstorms will affect portions of northwestern
Guilford...Forsyth and northern Davidson Counties Until 515 AM EDT...
At 441 AM EDT, Doppler radar was tracking strong thunderstorms over
Cooleemee, or near Mocksville, moving northeast at 65 mph.
Wind gusts up to 45 mph will be possible with these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3611 8050 3614 8044 3626 8044 3625 7983
3597 8003 3572 8037 3574 8046 3577 8045
3583 8048 3585 8042 3584 8039 3587 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0841Z 221DEG 56KT 3582 8059
VINCENTSpecial weather statement, Apr 6, 4:53 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 AM EDT THU APR 6 2017
NCZ073-074-060930-
Stanly NC-Montgomery NC-
453 AM EDT THU APR 6 2017
...A strong thunderstorm will affect portions of Stanly and
northwestern Montgomery Counties Until 530 AM EDT...
At 453 AM EDT, Doppler radar was tracking A strong thunderstorm 7
miles northeast of Unionville, or 13 miles northeast of Monroe,
moving northeast at 75 mph.
Dime size hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield, Richfield and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3550 8030 3551 7989 3550 7989 3517 8015
3516 8017 3515 8017 3517 8020 3516 8021
3516 8023 3521 8025 3520 8028 3520 8030
3518 8030 3517 8035 3518 8037 3516 8044
3519 8050
TIME...MOT...LOC 0853Z 214DEG 67KT 3513 8039
VINCENTLocal storm report, Apr 6, 5:17 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 AM EDT THU APR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HAIL 1 SW ALBEMARLE 35.35N 80.20W
04/06/2017 M0.75 INCH STANLY NC 911 CALL CENTER
POLICE OFFICER IN ABLEMARLE REPORTED DIME
SIZE HAIL.
&&
JBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:02 AM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Apr 6, 4:07 AM EDT | Special Weather Statement | RAH | Anson | 23 min |
| Apr 6, 4:31 AM EDT | Special Weather Statement | RAH | Stanly | 29 min |
| Apr 6, 4:42 AM EDT | Special Weather Statement | RAH | Forsyth | 33 min |
| Apr 6, 4:53 AM EDT | Special Weather Statement | RAH | Stanly | 37 min |
| Apr 6, 4:57 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 33 min |
| Apr 6, 6:20 AM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 40 min |
| Apr 6, 6:22 AM EDT | Special Weather Statement | RAH | Person | 23 min |
| Apr 6, 6:45 AM EDT | Special Weather Statement | RAH | Alamance | 45 min |
| Apr 6, 7:02 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 43 min |
| Apr 6, 7:12 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 33 min |
| Apr 6, 7:21 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 39 min |
| Apr 6, 7:31 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 44 min |
| Apr 6, 7:54 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 38 min |
| Apr 6, 7:55 AM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 35 min |
| Apr 6, 8:04 AM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Apr 6, 8:26 AM EDT | Special Weather Statement | RAH | Johnston, Wake | 34 min |
| Apr 6, 8:26 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 49 min |
| Apr 6, 8:54 AM EDT | Special Weather Statement | RAH | Halifax, Nash | 66 min |
| Apr 6, 9:11 AM EDT | Special Weather Statement | RAH | Edgecombe | 34 min |
| Apr 6, 11:18 AM EDT | Special Weather Statement | RAH | Warren | 27 min |
| Apr 6, 3:53 PM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.